Have reacted badly to Plaquenil X 3 this year. Diagnosed with MCTD in 2002 and took prednisolone and azathioprine for a few years before ceasing all meds in 22006. Raynauds worsened in Nov 2016, only troublesome symptom I had in Feb 2017 but was seen by my new rheumatologist as old one retired and he pushed the idea of Plaquenil as 'an insurance policy'. Firstly took 2 doses but had severe pain and a few hives a few weeks later, didn't associate the two. Decided to wait for all the results of blood work, x ray, lung, heart scans before taking Plaquenil. Seen again in April, informed that all results were normal for me, confirmed DX of MCTD, no lupus markers whatsoever. Still told to take Plaquenil. Wish I hadn't but took it for 3 weeks, stopping after coming out in a rash all over, and finally a swollen lip. Two days after ceasing it huge hives all over which took about 10 days to clear. But then over the following 4 months intermittent hives accompanied by joint pain, fever, fatigue, which slowly improved and were less frequent and severe each time, to the point where I had no hives for a month and no joint pain. I then see a different doc for second opinion, an immunologist, who gets alarmed as he discovers my anti ds DNA antibodies are sky high, with Rick bottom C3 and C4. I did not have this result prior to taking the plaquenil and having the hives. I was 99% sure it was the medication but doc felt it was a coincidence and advised the Plaquenil again. So I took it for 11 days this time, ended up even worse with severe hip and other pain. Rash day 4. Hives from day 5 which worsened each day. Stopped the medication at day 11 yet on day 13 woke up with a massively swollen face along with the hives. Had IV steroids at ER. Doc had started prednisolone to kick in whilst the plaquenil started to work which fortunately is helping to manage the hives instead, but as soon as the morning dose wears off the hives worsen. Face is still swollen. Still on 50mg prednisolone a day, and for last three days have taken an extra 10 mg at night with Phenergan. Still waking up in a terrible state. Now I know for sure the plaquenil has caused an allergic reaction, but I also feel certain that it has also given me these never seen before lupus markers in my blood somehow. The docs STILL think my symptoms over the last few months are a coincidence, even the hives and face swelling. I know it's the meds. The docs now want to start methotrexate straightaway, but I know my body needs to get this plaquenil out if my system for a few months so I can see my baseline. Has anyone else had this experience?